Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 121, NWS Midland/Odessa, TX

October 16, 2025Reeves County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Oct 16, 2025, 8:24 PM CDT for Reeves County, Texas. It was in force for 104 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 16, 2025, 8:24 PM CDT (01:24 UTC)
Expired
Oct 16, 2025, 10:08 PM CDT
In force
104 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

County Reeves County, TX

The radar

The Midland/Odessa radar (KMAF), 158 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2025-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 374 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2025-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
374 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
2013 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

996 
WGUS54 KMAF 170124
FFWMAF
TXC389-170430-
/O.NEW.KMAF.FF.W.0121.251017T0124Z-251017T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
824 PM CDT Thu Oct 16 2025

The National Weather Service in Midland/Odessa has issued a

* Flash Flood Warning for...
  Northwestern Reeves County in southwestern Texas...

* Until 1130 PM CDT.

* At 824 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2 inches of 
  rain have fallen. Additional rainfall amounts of 0.5 to 1 inch are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  mainly rural areas of Northwestern Reeves County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3166 10392 3171 10394 3176 10394 3181 10381
      3179 10381 3179 10380 3178 10380 3177 10380
      3177 10379 3169 10376

FLASH FLOOD...RADAR INDICATED

$$

Lamberson
2 follow-up statements
131 
WGUS74 KMAF 170223
FFSMAF

Flash Flood Statement
National Weather Service Midland/Odessa TX
923 PM CDT Thu Oct 16 2025

TXC389-170430-
/O.CON.KMAF.FF.W.0121.000000T0000Z-251017T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Reeves TX-
923 PM CDT Thu Oct 16 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT THIS 
EVENING FOR NORTHWESTERN REEVES COUNTY...

At 923 PM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1.5 and 2 inches of rain have 
fallen. Flooding impacts will continue, but no additional rainfall 
is expected as storms have weakened and move out of the area.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  mainly rural areas of Northwestern Reeves County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3166 10392 3171 10394 3176 10394 3181 10381
      3179 10381 3179 10380 3178 10380 3177 10380
      3177 10379 3169 10376

FLASH FLOOD...RADAR INDICATED

$$

Lamberson
332 
WGUS74 KMAF 170308
FFSMAF

Flash Flood Statement
National Weather Service Midland/Odessa TX
1008 PM CDT Thu Oct 16 2025

TXC389-170318-
/O.CAN.KMAF.FF.W.0121.000000T0000Z-251017T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Reeves TX-
1008 PM CDT Thu Oct 16 2025

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN REEVES COUNTY...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 3166 10392 3171 10394 3176 10394 3181 10381
      3179 10381 3179 10380 3178 10380 3177 10380
      3177 10379 3169 10376

$$

Lamberson

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 16, 7:09 PM CDT, 1 hour 15 minutes earlier. Its key messages:

  • Updated at 709 PM CDT Thu Oct 16 2025
  • Low (10-20%) rain chances this evening from the Presidio Valley into the Trans Pecos region and far southeast New Mexico.
  • A cold front arrives late Saturday, bringing near normal temperatures to the area Sunday.
  • Brief warmup Monday before another cold front brings Fall-like temperatures into the middle of next week.
Area forecast discussion, Oct 16, 7:09 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
709 PM CDT Thu Oct 16 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 709 PM CDT Thu Oct 16 2025

- Low (10-20%) rain chances this evening from the Presidio Valley
  into the Trans Pecos region and far southeast New Mexico.

- A cold front arrives late Saturday, bringing near normal
  temperatures to the area Sunday.

- Brief warmup Monday before another cold front brings Fall-like
  temperatures into the middle of next week.

&&

.SHORT TERM...
(This afternoon through Friday night)
Issued at 117 PM CDT Thu Oct 16 2025

Current water vapor imagery shows an upper-level trough sitting over
parts of the northwestern CONUS this afternoon (centered roughly
over western portions of Wyoming). A surface low in the lee of the
Rockies has helped facilitate gusty southerly/southeasterly winds
across West Texas and Southeast New Mexico. Meanwhile, a disturbance
rounding the base of the main trough will aid in the development of
isolated showers and thunderstorms later this afternoon and evening.
The best chances (10-20%) will stretch roughly from the Presidio
Valley through the Davis Mountains and into Lea County.

By Friday, another shortwave trough will begin to approach the area.
This shortwave will push a Pacific front though the region, which
will usher in drier, downsloping westerly/southwesterly winds. The
trough itself looks to move over the area Friday night into Saturday
morning. Guidance indicates as this occurs, gusty winds will develop
in the Guadalupe Mountains, though they are expected to remain well-
below warning criteria. Additionally, enough moisture should exist
in the far eastern Permian Basin and Lower Trans-Pecos early
Saturday morning to allow for some isolated showers and
thunderstorms to develop as the trough moves through (10-20%).
However, what moisture we do have will quickly be pushed off to the
east, and behind the trough will come much drier air. Otherwise,
temperatures remain unseasonably warm, with highs topping out in the
mid-to-upper 80s for most, with some 90s in the Lower Trans-Pecos
and along the Rio Grande. Lows in the upper 50s and low 60s can
likewise be expected for the majority of the area both Friday and
Saturday mornings. That being said, more Fall-like temperatures are
on the way soon!

Sprang

&&

.LONG TERM...
(Saturday through Wednesday)
Issued at 117 PM CDT Thu Oct 16 2025

The upper-level trough moves off to the east by late Saturday
morning/early afternoon. However, breezy conditions are expected to
continue in the Guadalupe Mountains throughout the day with the
passing of a cold front. Though, winds are forecast to be well below
Advisory criteria. There may be a few remnant showers over our far
northeastern counties Saturday morning, but should be out of the
area by late morning as the trough exits to the east. Sunday morning
temperatures will be the coolest many areas have seen in a while,
with overnight lows in the 50s for most. Lows bottom out in the 40s
across portions of the northwestern Permian Basin, southeast New
Mexico, and higher terrain. Afternoon highs Sunday also take a hit
in the post-frontal airmass, with highs ranging in the mid 70s to
low 80s for most.

The cooler temperatures will be short-lived as higher heights
associated with ridging briefly returns to the area Monday. As a
result, afternoon highs are forecast to top out into the 90s for
most, except for portions of southeast New Mexico and across higher
terrain. Ensemble guidance continues to show another upper-level
trough approaching our region Tuesday, bringing a cold front along
with it. This indicates the potential for breezy conditions on
Tuesday next week. At this time, high temperatures Tuesday and
Wednesday are forecast to dip back into the 70s and 80s behind the
front. Despite all of the aforementioned troughs and fronts, the
extended remains dry due to a lack of deep moisture.

Greening

&&

.AVIATION...
(00Z TAFS)
Issued at 709 PM CDT Thu Oct 16 2025

Isolated TSRA have developed east of the Davis Mountains into the
Trans Pecos region early this evening. Any cell that develops will
be capable of producing brief strong/erratic gusts, frequent
lightning, and localized reductions in visibility due to heavy
rain. Will monitor trends closely for impact near KPEQ and KFST
through around 02Z or so. VFR otherwise prevails through the
period. Southeasterly to southerly winds gradually taper this
evening. Winds will shift more southwesterly to westerly late
tonight and into the day Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               62  89  63  88 /   0  10  20  10
Carlsbad                 58  85  55  84 /  10   0   0   0
Dryden                   63  90  65  94 /   0  10  10   0
Fort Stockton            63  89  63  88 /  10  10  10  10
Guadalupe Pass           57  74  54  73 /  10   0   0   0
Hobbs                    57  85  55  82 /  20   0  10   0
Marfa                    54  82  53  80 /  20  10   0   0
Midland Intl Airport     63  88  63  87 /   0   0  10   0
Odessa                   63  87  64  86 /   0   0  10   0
Wink                     61  88  58  86 /  20   0  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...13
LONG TERM....55
AVIATION...21

In the hours before

Special weather statement, Oct 16, 6:54 PM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
654 PM CDT Thu Oct 16 2025

TXZ274-278-170030-
Reeves County Plains TX-Davis Mountains Foothills TX-
654 PM CDT Thu Oct 16 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL REEVES COUNTY
THROUGH 730 PM CDT...

At 653 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles northwest of Balmorhea, or 15 miles southwest of Toyah, moving
east at 5 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of west central Reeves
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3106 10395 3114 10400 3126 10383 3111 10371
TIME...MOT...LOC 2353Z 247DEG 6KT 3113 10393

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

21
Special weather statement, Oct 16, 7:18 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
718 PM CDT Thu Oct 16 2025

TXZ273-274-170045-
Eastern Culberson County TX-Reeves County Plains TX-
718 PM CDT Thu Oct 16 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN REEVES...EASTERN
CULBERSON AND SOUTHWESTERN LOVING COUNTIES THROUGH 745 PM CDT...

At 718 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Orla, or 26 miles west of Mentone, moving
northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Orla.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3188 10397 3175 10375 3174 10375 3174 10374
      3171 10369 3162 10404 3170 10412
TIME...MOT...LOC 0018Z 235DEG 8KT 3171 10405

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

11
Special weather statement, Oct 16, 7:35 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
735 PM CDT Thu Oct 16 2025

TXZ274-170100-
Reeves County Plains TX-
735 PM CDT Thu Oct 16 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN REEVES COUNTY
THROUGH 800 PM CDT...

At 735 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Balmorhea, or 16 miles south of Toyah, moving east
at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Saragosa.

This includes Interstate 10 between mile markers 199 and 213.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3123 10368 3099 10363 3100 10388 3101 10388
      3113 10390
TIME...MOT...LOC 0035Z 260DEG 9KT 3107 10383

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

11
Special weather statement, Oct 16, 7:49 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
749 PM CDT Thu Oct 16 2025

TXZ059-274-170115-
Loving TX-Reeves County Plains TX-
749 PM CDT Thu Oct 16 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN REEVES AND CENTRAL
LOVING COUNTIES THROUGH 815 PM CDT...

At 749 PM CDT, Doppler radar was tracking a strong thunderstorm near
Orla, or 18 miles west of Mentone, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mentone, Orla, and Slash Ranch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3166 10398 3181 10401 3193 10361 3167 10352
TIME...MOT...LOC 0049Z 258DEG 14KT 3173 10391

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

21
Special weather statement, Oct 16, 8:13 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
813 PM CDT Thu Oct 16 2025

TXZ274-170145-
Reeves County Plains TX-
813 PM CDT Thu Oct 16 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN REEVES AND
SOUTHWESTERN LOVING COUNTIES THROUGH 845 PM CDT...

At 812 PM CDT, Doppler radar was tracking a strong thunderstorm near
Orla, or 18 miles west of Mentone, moving east at 10 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of northwestern Reeves
and southwestern Loving Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3176 10397 3183 10381 3179 10381 3178 10380
      3178 10379 3177 10378 3176 10376 3174 10375
      3174 10373 3167 10371 3169 10396
TIME...MOT...LOC 0112Z 265DEG 9KT 3173 10391

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

11

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 7:18 PM CDTSpecial Weather StatementMAFLoving27 min
Oct 16, 7:35 PM CDTSpecial Weather StatementMAFReeves25 min
Oct 16, 7:49 PM CDTSpecial Weather StatementMAFLoving26 min
Oct 16, 8:13 PM CDTSpecial Weather StatementMAFLoving32 min
Oct 16, 8:43 PM CDTSpecial Weather StatementMAFLoving32 min
Oct 16, 10:15 PM CDTSpecial Weather StatementMAFJeff Davis30 min
Oct 16, 10:41 PM CDTSpecial Weather StatementMAFJeff Davis19 min
Oct 16, 10:55 PM CDTSpecial Weather StatementMAFJeff Davis50 min

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.